Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Safer Sex & Birth Control » breakthrough bleeding

 - UBBFriend: Email this page to someone!    
Author Topic: breakthrough bleeding
Miss S
Activist
Member # 107855

Icon 1 posted      Profile for Miss S     Send New Private Message       Edit/Delete Post   Reply With Quote 
okay so this month of my bc pills was freaky the first 5 days went well then mild diarrhea started but didn't affect my pills had protected sex on Saturday after 5 days of taking the pills of the second pack ..at first used condoms then pull out method after but he flushed before ..then after like 5 days the breakthrough bleeding started and it lasted till yesterday..breakthrough bleeding lasted for like 6-7 days and it was kinda heavy TMI I knw but just to let u know I found blood all over my underwear reddish and brownish ...and during the breakthrough bleeding I had diarrhea again and took antibiotics ..so I know the antibiotic may affected my pill to cause me the breakthrough bleeding..but could this bleeding I had was implantation maybe? im not scared or anything but im just asking if this is normal.. and was I protected in the week when I had sex if I took my 5 first pills correctly and just had a slim to mild diarrhea? btw I checked my mucus during the time I had sex and afterwards and it was dry all along
Posts: 66 | From: somewhere | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Miss S,

You know, I could be wrong, but given the number of questions you've had in a very short period of time, it sounds to me like you're not feeling very secure with your pill. There's nothing wrong with that. We all have different levels of comfort with things we do with our bodies.

Given the number of questions you've had about your pill usage, and that you maybe aren't feeling as secure as you'd like to with it as your birth control method, I'd suggest making an appointment with your healthcare provider for your provider to give you some education on the pill and, if you both think it's a good idea, to discuss other birth control options.

To answer your question: breakthrough bleeding and other side effects are common during the first few months of taking the pill. Implantation bleeding is not heavy bleeding and does not last for days.

I'm not sure what checking your mucus has to do with any of this. Could you enlighten me, please?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Miss S
Activist
Member # 107855

Icon 1 posted      Profile for Miss S     Send New Private Message       Edit/Delete Post   Reply With Quote 
Doctors say that checkin ur mucus is related to ovulation... when its dry and sticky it means u havebt ovulated yet.. when it become thin and watery it means ur ovulation period is near and when its egg white and stretchy it means ur ovulating..mine has been dry and sticky all the period my ovulation shldve been due..so that means I didnt ovulate! And btw its bot that I dont trust my pills I do..but since im new and no doctor is available right now and im having these stuff I need to ask someone u know..
Posts: 66 | From: somewhere | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
Nodding... As I think you know, it's unlikely that there will be ovulation at all since the pill's primary function is to prevent ovulation.

You're saying that no doctor is available. Have you called then to see if you could make an appointment?

What information do you need that you feel like you don't have right now?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Miss S
Activist
Member # 107855

Icon 1 posted      Profile for Miss S     Send New Private Message       Edit/Delete Post   Reply With Quote 
Just what I asked for

--------------------
Miss S

Posts: 66 | From: somewhere | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Molias
Scarleteen Volunteer
Member # 101745

Icon 1 posted      Profile for Molias     Send New Private Message       Edit/Delete Post   Reply With Quote 
Mild diarrhea isn't going to impact the absorption or effectiveness of your pill, so that's not a concern here.

Like Robin said, breakthrough bleeding isn't uncommon when folks are starting up on the pill, and implantation bleeding is both rare and doesn't last as long as what you're describing.

I do think it would be a good idea to call up someone at your doctor's office or your pharmacy to ask some of these questions about your pill. It's their responsibility to explain to you how any antibiotics will impact your pill, and anything else that you may have questions about. Even if they can't get you in for an appointment, they should be able to answer questions you're having. You can also refer to the insert that comes with your pill for a lot of information on its effectiveness.

Also, it may be helpful to read up a bit more on how the pill works (including the bit about ovulation and cervical mucus): Combined Oral Contraceptives (The Pill)

Posts: 1344 | From: San Francisco | Registered: Jan 2013  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3